T3 only?????

I know I'm new to this but I am on armour and I can't sleep and feel like a junkie on crack ...my ent wants to add cytomel to my already overloaded body... should I do T3 only ??? According to my doctor after a while I will magically adjust ..I went from 99 tsh to 15 in like 8 days. I am feeling like hell...if I didn't have a child don't know if this would all be worth it !!!! When do I feel human again????? Please someone talk to me I lost a lot of weight quickly. Thyroid medication making me feel bad!!!! Electrical shocks .. jerks..jittery. ..racing mind..

17 Replies

  • Can you please post your latest blood test results with the ranges so that forum members can advise.

  • 15 is still waaay over range, according to most ranges. If you can post your results, people may be able to advise

  • Patient had TT for ThyCa, it's normal to leave people off meds for a month to inflate the TSH for a tracer scan to see if the RAI has missed any remaining cells or tissue. This will normalise once on the correct meds. All that's happened is the doc has whacked her on way too much NDT in one go, rather than titrating it slowly. I'm a TT and ThyCa patient ... see the lady's other post.

  • It's a worry when they don't know better than that, isn't it?

  • Yep, and I totally understand the panic it induces! Horrible feeling. Just skipping meds for a day or so, and waiting for T3 to clear should calm it all down ...

  • Please check your inbox...

  • I sent you a private message

  • We need to adjust slowly to dose increases, or adrenals can't cope.

    If they have not been done ......Suggest you ask Dr to check levels of vitamin d, b12, folate and ferratin. These all need to at good (not just average) levels for thyroid hormones (our own or replacement ones) to work in our cells

    Also have you had thyroid antibodies checked? There are two sorts TPO Ab and TG Ab. (Thyroid peroxidase and thyroglobulin)

    Both need checking, if either, or both are high this means autoimmune thyroid - called Hashimoto's the most common cause of being hypo.

    Make sure you get the actual figures from tests (including ranges - figures in brackets).

    When you get results suggest you make a new post on here and members can offer advice on any vitamin supplements needed

    If you are in UK (?) & can not get GP to do these tests, then like many of us, you can get them done privately


    Blue Horizon - Thyroid plus eleven tests all these.

    Usual advice on ALL thyroid tests, is to do early in morning, ideally before 9am. No food or drink beforehand (other than water) If you are taking Levo, then don't take it in 24 hours before (take straight after). This way your tests are always consistent, and it will show highest TSH, and as this is mainly all the medics decide dose on, best idea is to keep result as high as possible

    If you have Hashimoto's then you may find adopting 100% gluten free diet can help reduce symptoms, and lower antibodies too.

    Assume you know that Levo generally should be taken on empty stomach and no food or drink for at least hour after. Many of us take on waking, some prefer bedtime, either as more convenient or perhaps more effective. No other medications at same time, especially iron, Vit D, HRT or magnesium, these must be at least 4 hours away

    Best advice is to read as much as you can. Vitamin and minerals levels are very important, but standard thinking, doesn't at the moment seem to recognise this. You will see, time and time again on here lots of information and advice about importance of good levels of B12, folate, ferritin and vitamin D, leaky gut and gluten connection to autoimmune Hashimoto's (& Grave's) too.





  • Wow...to go from a TSH LEVEL of 99 to 15 in a week is awfully quick. My bloodwork always seemed/seems to take months to show any significant changes. So that sounds like something is definitely amiss to me. (Even though the level change is going in the right direction, still is sending up a red flag.)

    Your symptoms don't sound like hypo (which based on your high TSH level indicates that you are) but rather hyperthyroidism. My guess is that your dr put you on too high a level of armour which instead of helping your hypothyroidism threw you into a state of sudden hyperthyroidism.

    This happened to me once about 6 years ago and it was HORRIBLE. I went from being lethargic, depressed, etc. to shaking, ridiculously moody, nervous and felt like I was going crazy. (Best way I can describe it is that I felt like a can of Coke that someone shook and then opened! Lol! 😖). I called my dr on the weekend and she called in some Xanex for me just to get through the weekend. (And it helped.)

    She immediately reduced my armour intake and the "hyperthyroid symptoms" subsided within a few days.

    As far as the Armour, I never had any luck with it. I am on Synthroid right now and still struggling enormously with my hypo issues/symptoms but my TSH level is in the normal range. So I am still searching for the "magic" medication and/or medical plan that will address all of my thyroid issues! My point is that if you feel like Armour isn't working for you, it would be worth continuing to try different doctors/medications until you find one that works best for you.

    But as far as these extreme symptoms you are experiencing right now, suggest to your dr that you cut down on your med and ask if he/she can give you something to calm everything down (like Xanex) in the interim!

    I apologize for the long winded response but hope it helps! Hang in there and I wish you much luck in getting some relief! 😊

  • thyroid storm?

  • Thyroid was removed, can't be a thyroid storm ....

  • Whoa! Your tsh is coming down way too fast, no wonder you feel terrible.

    Give yourself some time and only change doses when you have been on the current dose at least a month.... Otherwise your poor body wont have a clue what is going on.....

    G x

  • And if you are thyroidless DO NOT DO T3 only! See my other reply on your other post (best to keep your posts to one thread or bits of information gets lost) - your endo just doesn't know what he's doing. T3 only is hard on the body at the best of times, but you do in fact need T4 as well as T3 - partic if you have no underlying thyroid function of your own. T3 only with no thyroid - if you think you feel bad now, try it, you'll feel like you are being electrocuted 24 hours a day, partic if your iron or other co factors are out of whack. Oh and a nice case of drug induced diabetes to boot ....

    You have just started off on NDT incorrectly, regroup and start again. I'm presuming they inflated your TSH to do a tracer scan of any remnants and cells - next time ask them to use Thyrogen (artificially inflates the TSH and avoids sending you to hypO hell for a month with no bloody thyroid, barbarians!) ...

    Don't panic, you've just given yourself a jolt, if you are really shaky, skip meds for a day, to allow the T3 to clear, and then start again on ONE GRAIN, GO GENTLY ....

    Join the thyroidless group on yahoo ...

  • PS I'm not belitting any other responses, but you have NO THYROID ... it's not the same as being 'just' (I'm fully aware that there is no 'just' with thyroid disease) hypO.

    All that's happened is perfectly explained by the loss of your gland, and the need for an inflated TSH for a scan, and then an incompetent administration of replacement hormones. It's not a mystery and it's perfectly solveable - don't drive yourself crazy on google, or wondering if you have some mysterious weird odd presentation of symptoms ... just regroup.

    Your TSH will crash if you put in that much T3 so fast ... your poor body doesn't know if it's coming or going.

    Priority is a full iron panel - where's your ferritin?

  • PS if you have had ThyCa you need your TSH to be zero, which is probably what your doc is trying to do. If you are on T3 containing meds, it will be zero, so don't panic about this either. Gently, gently, gently ...

  • I had similar problems adjusting to Thiroyd (although perhaps not so extreme). This still happens whenever I try to increase a bit. Everytime I've just cut back on the dose and the heartbeat settled within days. Sleep took a bit more time but I now sleep through the whole night which has always been very rare for me.

  • Something I am only just reviewing myself after having been on Armour Thyroid all this year is that I was OK when first taking it but when you need to change your dose the T4/T 3 is all in one tablet so you can't adjust either independently.Having seen my Endo this week I have finally decided to revert back to my 75 mcgsT4 + 10 mcgs T3 liothyronine.They prescribed me a month's supply from the hospital pharmacy plus surprise surprise a free pill cutter in with the Meds!!

    I am keeping my fingers crossed.It will be welcome not having to send abroad for my medication or having to collect my Armour order from the Royal Mail Office and pay additional costs. Certainly don't need HMRC scams either !!

    So I would say I'm beginning to accept that the ideal combination pill with the right balance of T4 to T3 is not yet available to us in UK and maybe needs to be taken into consideration for people not managing to get their NDT dosage right.

You may also like...